| Catalog Number |
6720-0635 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Injury (2348)
| Date of Event |
03/06/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
It was reported that the patient had a primary left hip implant.Intra-operatively, surgeon reported he felt patient's bone quality was poor.Prior to surgery completion, intra-op x-rays were taken with no fractures evident.An x-ray was later taken when the patient was post anesthesia and a femoral periprosthetic fracture was discovered.Patient was brought back into surgery the same day for revision.An accolade ii stem and 36 +2.5 biolox ceramic head were revised to a restoration modular stem construct with another 36 +2.5 biolox ceramic head, 8 screws (cancellous, cortical, periprosthetic), and 8 dall-miles cable and sleeve sets.Rep provided implant sheets from primary and revision.Rep also reported only intra- and post-operative x-rays may be available.
Event or Problem Description
Additional Manufacturer Narrative
An event regarding intraop fracture involving an accolade stem was reported.The event was confirmed following review of medical records by a clinical consultant method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated."x-rays printouts include an unlabeled, undated ap of the pelvis demonstrating the left hip to have an intraoperative femoral rasp and an acetabular shell in situ with no gross abnormalities noted.Another unlabeled ap of the pelvis shows an uncemented left total hip arthroplasty with no screws in the acetabulum.The hip is reduced and the femoral stem has subsided with a displaced lateral femoral cortical fracture at the level of the stem tip.Another unlabeled ap of the pelvis shows the same acetabular shell with a trial head in situ on a restoration modular long-stem femoral component.The distal stem is not visualized.Four dall-miles cables are noted around the femur and the proximal portion of the lateral femoral plate is noted in the distal edge of the x-ray with one dall-miles cable around it.The fracture appears anatomically reduced.This periprosthetic fracture in a patient noted to have ¿poor quality bone¿ undoubtedly occurred during either reaming or implantation of the femoral component and progressed to displacement and subsidence, requiring revision later the same day as the primary surgery.There is no evidence factors associated with the primary components¿ design, manufacturing or materials was responsible for this clinical situation.".-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there has been no other similar events for the lot referenced.Conclusions: a clinician review of the provided medical records states the following : this periprosthetic fracture in a patient noted to have ¿poor quality bone¿ undoubtedly occurred during either reaming or implantation of the femoral component and progressed to displacement and subsidence, requiring revision later the same day as the primary surgery.There is no evidence factors associated with the primary components¿ design, manufacturing or materials was responsible for this clinical situation.